Flash Flood, Cochise
- When
- August 8, 9:15 PM MST to 9:45 PM MST
- Where
- Cochise County, Willcox
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.250, -109.833
The Inner Loop Road in the City of Willcox was closed due to flooding.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 8, 8:55 PM MST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 855 PM MST MON AUG 8 2005 .SYNOPSIS...ABUNDANT MOISTURE WILL REMAIN OVER SOUTHEAST ARIZONA THIS WEEK AS AN EAST TO SOUTHEAST FLOW PREVAILS. THUS EXPECT SCATTERED THUNDERSTORMS TO CONTINUE INTO NEXT WEEKEND. && .DISCUSSION...A LITTLE QUIETER THAN YESTERDAY...BUT THAT DOES NOT SAY MUCH. ACTIVITY FOR MOST OF THE EVENING HAS BEEN CONFINED TO COCHISE COUNTY...WITH A FEW ISOLATED STORMS POPPING UP OVER THE NUTTALL BURN AREA IN GRAHAM COUNTY. STORMS FROM COCHISE ARE STARTING TO SPILL INTO EASTERN PIMA. RADAR ECHOES HAVE BEEN VERY PULSEY...BUT WITH CLOUD TOPS CONTINUING TO COOL ON THE IR SATELLITE IMAGE...SHOULD CONTINUE TO SEE ACTIVITY AS THESE STORMS CONTINUE THEIR NORTHWESTWARD PROGRESSION. SLOW MOVERS THOUGH...ONLY GETTING UP TO ABOUT 10 TO 15 MPH OUT OF THEM. THAT SAID...BIGGEST CONCERN IS HEAVY RAINS AND FLASH FLOODING. STORMS IN COCHISE HAD DOPPLER RADAR ESTIMATED RAINFALL RATES UP TO 2.5 INCHES PER HOUR...WITH THE CELL OVER MT GRAHAM SHOWING SIMILAR RATES. HAVE NOT SEEN THAT KIND OF RAINFALL YET IN PIMA COUNTY...BUT THE NIGHT IS YOUNG. SEE NO REASON TO MAKE CHANGES TO INHERITED FORECAST. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && SMR WEATHER.GOV/TUCSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1140 AM MST MON AUG 8 2005 AZZ019-029>035-091800- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1140 AM MST MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SYNOPSIS...THUNDERSTORMS ALREADY DEVELOPING OVER THE HIGHER TERRAIN LATE THIS MORNING...ESPECIALLY OVER THE CATALINAS. STORMS ARE DRIFTING TO THE NORTH...WHILE BACK BUILDING SOUTH TOWARDS. ACTIVITY MAY SHIFT INTO THE VALLEYS AND FAR WESTERN DESERTS BY THE LATE AFTERNOON AND EARLY EVENING. THE MAIN THREAT WILL BE LOCALIZED FLASH FLOODING...ESPECIALLY ACROSS PIMA COUNTY AND WESTERN GRAHAM COUNTY. WHERE SATURATED SOILS WILL CAUSE ANY ADDITIONAL RAINFALL TO RAPIDLY RUNOFF INTO WASHES ALREADY OCCUPIED BY PONDED OR RUNNING WATER. DISCUSSION...THE LATEST PRECIPITABLE WATER IMAGERY INDICATED DEEP MOISTURE OVER THE REGION WITH VALUES FROM 1.5-2.0 INCHES...WITH A MOISTURE BOUNDARY SET UP OVER CENTRAL GRAHAM AND WESTERN COCHISE COUNTY. AN AREA OF DIFFLUENT FLOW REMAINS ACROSS SOUTH CENTRAL ARIZONA BETWEEN UPPER HIGH OVER WESTERN NEW MEXICO AND INVERTED TROUGH ALONG THE GULF OF CALIFORNIA INTO SRN CALIFORNIA. A COUPLE OF MESOSCALE FEATURES OF NOTE SHOWING UP ON VISIBLE IMAGERY...ONE NEAR CASA GRANDE WITH A CONVERGENCE BOUNDARY SOUTHEAST OVER THE CATALINAS AND RINCONS AND ANOTHER APPROACHING CABROCA SONORA. THE LATER IS ENHANCING ACTIVITY OVER SANTA CRUZ COUNTY AND COULD SERVE TO ENHANCE ACTION OVER PIMA COUNTY THIS EVENING. NO 12Z SOUNDING WAS AVAILABLE FROM KTUS...HOWEVER REQUESTED SPECIAL 18Z RUN SHOULD SHED FURTHER LIGHT ON CONVECTIVE EVOLUTION THIS AFTERNOON. EXPECT TO SEE A LOW FLOW AND MODERATELY UNSTABLE PROFILE. THIS SHOULD GIVE RISE TO MOSTLY PULSE BACK BUILDING CELLS...WITH ISOLATED MULTI CELL CLUSTERS...ESPECIALLY NEAR OUTFLOWS. SLOW NORTH MOVEMENT OF ACTIVITY WILL PROVIDE A HEIGHTENED CONCERN FOR FLASH FLOODING ACROSS MUCH OF THE FORECAST AREA LATE THIS AFTERNOON AND EVENING AS THE SOILS ARE WELL SATURATED FROM HEAVY RAINFALL THE PAST COUPLE OF DAYS IN MANY AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGHOUT THE PERIOD WITH THE POSSIBILITY OF LOCALIZED FLASH FLOODING AND DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SHOEMAKER
The Tucson radar (KEMX), 85 km away, was scanning. The volume nearest the first event began at 04:15 UTC.
1 flash flood. Local standard time, as filed.
The Inner Loop Road in the City of Willcox was closed due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469082.